Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 432, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 28, 2007, 2:22 PM CDT for Edwards County, Kinney County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 2:22 PM CDT (19:22 UTC)
- Expired
- Jul 28, 2007, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Edwards County, TX, Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 45 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2076 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 281924
FFWEWX
TXC137-271-282300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 PM CDT SAT JUL 28 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 600 PM CDT
* AT 222 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
IMMINENT OVER SOUTHERN EDWARDS AND NORTHERN KINNEY COUNTIES.
* THE STORMS PRODUCING FLASH FLOODING WILL GENERALLY REMAIN OVER
RURAL AREAS. THE PRIMARY AREA UNDER THREAT IS BOUNDED ON THE EAST
BY TEXAS HIGHWAY 55 FROM NORTH OF BARKSDALE TO LITTLE HACKBERRY
CREEK...AND ON THE WEST BY FM 2523 FROM THE INTERSECTION WITH
FM 3008 NORTH TO THE INTERSECTION WITH U.S. 377 EAST OF CARTA
VALLEY. FM 674...SYCAMORE CREEK...AND THE WEST NUECES RIVER MAY
ALSO BE AFFECTED.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2945 10069 2931 10012 2964 10013 2963 10005
2986 10005 2988 10068
$$2 follow-up statements
000
WGUS74 KEWX 282052
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 PM CDT SAT JUL 28 2007
TXC137-271-282300-
EDWARDS TX-KINNEY TX-
352 PM CDT SAT JUL 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
KINNEY AND EDWARDS COUNTIES...
AT 352 PM CDT...THE KINNEY COUNTY SHERIFFS OFFICE REPORTED VERY
HEAVY RAIN IN THE NORTHERN HALF OF THE COUNTY...WITH THE POSSIBILITY
OF FM 674 BEING CLOSED AT SOME POINT IF HEAVY RAIN CONTINUES.
THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AND SHOULD TAPER OFF
IN EDWARDS COUNTY BY 5 PM...BUT CONTINUE IN KINNEY COUNTY. RADAR
ESTIMATES RAINFALL AMOUNTS OF 3-4 INCHES UP TO 5 MILES EITHER SIDE
OF THE KINNEY-EDWARDS COUNTY LINE...WITH 1-3 INCH AMOUNTS TO THE
NORTH AND SOUTH OF THE COUNTY LINE AREA. ANOTHER 1 INCH OF RAIN MAY
OCCUR IN SOUTHERN EDWARDS COUNTY THROUGH 6 PM...WHILE AN ADDITIONAL
1-3 INCHES ARE POSSIBLE IN KINNEY COUNTY THROUGH 6 PM. THE MAIN
THREAT AREA FOR ADDITIONAL RAIN IS ALONG AND EAST OF FM 674 IN
EASTERN KINNEY COUNTY. FLOODING MAY DEVELOP ALONG THE WEST NUECES
RIVER.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2945 10069 2931 10012 2964 10013 2963 10005
2986 10005 2988 10068
$$000
WGUS74 KEWX 282150
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
449 PM CDT SAT JUL 28 2007
TXC137-271-282300-
EDWARDS TX-KINNEY TX-
449 PM CDT SAT JUL 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
KINNEY AND EDWARDS COUNTIES...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN
OVER NORTHEAST KINNEY COUNTY AND SOUTHEAST EDWARDS COUNTY.
THUNDERSTORMS PRODUCING HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2945 10069 2931 10012 2964 10013 2963 10005
2986 10005 2988 10068
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 12:52 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 28, 12:52 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1252 PM CDT SAT JUL 28 2007 .AVIATION... CONVECTION IS DEVELOPING AS EXPECTED TODAY...SCATTERED SMALL CELLS WITH SLOW MOVEMENT. THAT COULD POSE DELAYS FOR CELLS THAT DEVELOP NEAR AIRFIELDS...AS THEY WILL BE SLOW TO MOVE ON OR DISSIPATE. MOREOVER...SAFETY VECTORS WILL BE TOUGH TO ESTABLISH AS THE SMALL STORMS ARE CLOSE TOGETHER AND WIDESPREAD IN ALL QUADRANTS. THE EXCEPTIONS MIGHT BE DRT/SAT/SSF...WHERE DRIER AIR SHOULD ALLOW FOR SAFE APPROACH AND DEPARTURE VECTORS TO THE SOUTH OF THOSE AIRFIELDS. MOST OF THE CONVECTION SHOULD END BY 02Z...BUT MVFR CONDITIONS FOR STRATUS AND PATCHY FOG ARE EXPECTED TOWARD SUNRISE. && .PREV DISCUSSION... /ISSUED 1015 AM CDT SAT JUL 28 2007/ UPDATE... WEAK UPPER LOW PERCHED ACROSS SOUTHWEST TEXAS HAS SHOWN LITTLE MOVEMENT IN THE PAST 12 HOURS...BUT IS STILL EXPECTED TO SLOWLY DRIFT WESTWARD OVER THE NEXT FEW DAYS. MEANWHILE...JUICY AIRMASS OVER SOUTH CENTRAL TEXAS WILL REQUIRE LITTLE CONVINCING TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...ESPECIALLY WITH SHORTWAVES CONTINUING TO ROTATE AROUND THE UPPER LOW. HAVE MADE MINOR CHANGES TO THE NEAR-TERM SKY GRIDS TO BETTER REFLECT RECENT TRENDS. OTHERWISE...THE PREVIOUS FORECAST ADDRESSES THE ABOVE MENTIONED CONCERNS AND IS ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 89 74 94 75 / 30 50 30 30 20 AUSTIN BERGSTROM INTL AIRPORT 72 91 74 92 74 / 30 50 30 30 20 DEL RIO INTL AIRPORT 73 92 75 93 77 / 40 50 50 30 20 SAN ANTONIO INTL AIRPORT 74 89 76 91 77 / 40 50 40 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/26
Hazardous weather outlook, Jul 28, 5:56 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 556 AM CDT SAT JUL 28 2007 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 556 AM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS...WITH SLOW STORM MOTIONS EXPECTED. LOCALLIZED AREAS COULD SEE 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED 3 INCH AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL REMAINS POSSIBLE FOR SUNDAY...AND A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:26 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Jul 28, 4:36 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jul 28, 4:37 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.